Alert archive / Florida / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 73, NWS Melbourne, FL

October 14, 2014Brevard County, Volusia County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Oct 14, 2014, 6:56 PM EDT for Brevard County, Volusia County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 14, 2014, 6:56 PM EDT (22:56 UTC)
Expired
Oct 14, 2014, 7:20 PM EDT
In force
24 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

Counties Brevard County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 70 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 10.9 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2014-10-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 659 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2014-10-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
659 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
771 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

337 
WUUS52 KMLB 142256
SVRMLB
FLC009-127-142345-
/O.NEW.KMLB.SV.W.0073.141014T2256Z-141014T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
656 PM EDT TUE OCT 14 2014

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BREVARD COUNTY IN FLORIDA
  SOUTHEASTERN VOLUSIA COUNTY IN FLORIDA

* UNTIL 745 PM EDT.

* AT 655 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 58 MPH.  THIS STORM WAS LOCATED 7 MILES WEST OF MIMS...AND
  MOVING NORTHEAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
  SCOTTSMOOR...HAULOVER CANAL...OAK HILL AND APOLLO BEACH

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

&&

LAT...LON 2875 8069 2874 8070 2876 8074 2878 8074
      2881 8078 2885 8078 2885 8081 2871 8072
      2864 8079 2864 8081 2862 8081 2857 8085
      2857 8093 2861 8099 2871 8103 2896 8084
TIME...MOT...LOC 2256Z 217DEG 29KT 2866 8095

$$


15
1 follow-up statement
132 
WWUS52 KMLB 142320
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
720 PM EDT TUE OCT 14 2014

FLC009-127-142329-
/O.CAN.KMLB.SV.W.0073.000000T0000Z-141014T2345Z/
BREVARD-VOLUSIA-
720 PM EDT TUE OCT 14 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN VOLUSIA AND
NORTHWESTERN BREVARD COUNTIES IS CANCELLED...

THE SEVERE STORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO 
LONGER CAPABLE OF PRODUCING DAMAGING WINDS. AS A RESULT...THE 
WARNING HAS BEEN CANCELLED. HOWEVER...HEAVY RAIN...GUSTY WINDS AND 
DANGEROUS LIGHTNING STRIKES WILL CONTINUE TO BE POSSIBLE ACROSS 
NORTHERN BREVARD AND SOUTHEAST VOLUSIA COUNTY.

LAT...LON 2875 8069 2874 8070 2876 8074 2878 8074
      2881 8078 2885 8078 2885 8081 2871 8072
      2864 8079 2864 8081 2862 8081 2857 8085
      2857 8093 2861 8099 2871 8103 2896 8084
TIME...MOT...LOC 2319Z 217DEG 29KT 2880 8082

$$





15

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 14, 3:05 PM EDT, 3 hours 51 minutes earlier.

Area forecast discussion, Oct 14, 3:05 PM EDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
305 PM EDT TUE OCT 14 2014

.DISCUSSION...

THRU TONIGHT...LATE MORNING CAPE SOUNDING SHOWS AIRMASS CONTINUING
TO MOISTEN IN INCREASING SOUTHERLY FLOW. RESIDUAL DRY AIR IS SEEN
IN THE MID LEVELS BETWEEN 500 AND 600 MB AND THIS WILL PROMOTE A
THREAT FOR STRONG DOWNBURST WINDS IN STORMS INTO THIS EVENING.
SCATTERED SHOWERS AND STORMS WILL INCREASE IN COVERAGE THROUGH THE
AFTN AIDED BY INCREASING LOW LEVEL CONVERGENCE FROM DIFFUSE SEA
BREEZE BOUNDARIES AND SFC HEATING. THE FOCUS WILL BE ON THE EAST
SIDE OF THE PENINSULA WITH SCATTERED STORMS CONGEALING INTO A
PRIMARY BAND THAT PUSHES OFFSHORE AROUND OR SHORTLY AFTER SUNSET.
JET FORCED ASCENT IS SUPPORTING PRE FRONTAL SQUALL LINE (JUST
AHEAD OF THE COLD FRONT) OVER THE EASTERN GULF AND THIS WILL
OVERSPREAD CENTRAL FL TONIGHT. WILL NEED TO KEEP RAIN CHANCES
ACROSS NORTH HALF OVERNIGHT BUT EXPECT THE LINE TO WEAKEN AND DO
NOT EXPECT SEVERE STORMS OVERNIGHT.

WED-WED NIGHT...A COLD FRONT WILL SWEEP ACROSS FLORIDA DURING THE
DAY AND IS FORECAST TO CLEAR CENTRAL FLORIDA OVERNIGHT. BRISK SOUTH
TO SOUTHWEST FLOW AHEAD OF THE FRONT PULLS CARIBBEAN AND GULF OF
MEXICO MOISTURE INTO CENTRAL FLORIDA WITH PRECIPITABLE WATER VALUES
OF 2 OR MORE INCHES WED MORNING THEN QUICKLY DROPPING OFF WITH
FRONTAL PASSAGE. ALTHOUGH MOST OF THE MID AND UPPER LEVEL SUPPORT
OF STRONG POSITIVE VORTICITY ADVECTION AND UPPER LEVEL JET
DIVERGENCE ARE WELL NORTH OF CENTRAL FLORIDA...THERE LOOKS TO BE
ENOUGH TO GO WITH A 50 PERCENT OF SHOWERS AND STORMS. SOUTHWEST
STEERING WINDS OF 20 MPH WILL HELP TO PUSH THE SHOWERS AND
ISOLATED STORMS OFF TO THE EAST AT 15 TO 20 MPH. EVEN THOUGH SOME
STORMS MAY HAVE THE ABILITY TO PRODUCE LOCALLY HEAVY RAIN...STORM
MOTION AT 15 TO 20 MPH SHOULD LIMIT SIGNIFICANT ACCUMULATIONS.
HIGHS EXPECTED TO RANGE FROM THE MID 80S NORTHERN AREAS TO THE
UPPER 80S IN THE CENTRAL AREAS TO AROUND 90 IN OKEECHOBEE.
THURSDAY MORNING LOWS FROM THE LOWER 60S ALONG AND NORTH OF
INTERSTATE 4 TO THE MID 60S TO THE SOUTH.

THU (PREVIOUS)...DRIER AIR MASS BEHIND THE FRONT BRINGS A MORE
COMFORTABLE DAY WITH HIGHS IN THE LOW 80S NORTH OF INTERSTATE 4
AND THE MID 80S OVER CENTRAL AND SOUTHERN FLORIDA. RELATIVE
HUMIDITY VALUES BOTTOM OUT IN THE 40S NORTH OF INTERSTATE 4 AND
THE 50S DOWN INTO SOUTH SAINT LUCIE AND MARTIN COUNTIES WHERE THE
MIN RELATIVE IS AROUND 60 PERCENT.

FRI-MON (PREVIOUS)...UPPER LOW LIFTS NORTH INTO THE GREAT LAKES
AREA. DRIER AIR MASS LIMITS RAIN CHANCES TO AROUND 10 PERCENT OR
LESS EACH DAY. HIGH PRESSURE TAKES UP RESIDENCE OVER THE GULF
COAST AND THE GULF OF MEXICO. THE RIDGE AXIS EXTENDS ACROSS
CENTRAL FLORIDA AND INTO THE ATLANTIC NORTH OF GRAND BAHAMA
ISLANDS. LIGHT NORTH TO NORTHWEST WINDS WITH HIGHS IN THE LOW TO
MID 80S.

&&

.AVIATION...
SCATTERED TO NUMEROUS STORMS WILL SPREAD TOWARD THE NE AND AFFECT
MOST TERMINALS SO HAVE MAINTAINED TEMPO GROUPS THROUGH ABOUT 00Z
THEN VCSH THOUGH A PERIOD OF PREVAILING RA IS LIKELY MCO NORTH.
FRONT FORECAST TO PUSH ACROSS TERMINALS WED WITH SCT TSRA
REDEVELOPING AHEAD OF THE FRONT MAINLY MCO SOUTH.

&&

.MARINE...
TONIGHT...SOUTH WINDS 15-20 KNOTS OVER THE NORTH AND CENTRAL
WATERS WILL REQUIRE A CAUTION STATEMENT BUT SEAS SHOULD REMAIN
AROUND 5 FT. SCATTERED TO NUMEROUS STORMS WILL PUSH OFFSHORE THIS
EVENING FROM THE EAST COAST.

WED-SAT...FRONTAL BOUNDARY PUSHES ACROSS THE COASTAL WATERS WED
WITH S/SW WINDS SHIFTING TO THE W/NW INTO WED NIGHT. WINDS SPEEDS
FORECAST TO BRIEFLY INCREASE TO 15 TO 20 KNOTS BEHIND THE BOUNDARY
INTO THE OVERNIGHT HOURS OF WED INTO THU WITH SEAS BUILDING UP TO
6 FEET OFFSHORE. SEAS 3 TO 5 FEET WED REACH 6 TO 8 FEET WELL
OFFSHORE THURSDAY AND FRIDAY DUE TO A LONG PERIOD SWELL FROM
TROPICAL CYCLONE GONZALO WELL EAST OF CENTRAL FLORIDA.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  74  84  58  79 /  80  50  10   0
MCO  72  86  60  82 /  70  50  10   0
MLB  75  86  63  80 /  60  50  20   0
VRB  75  87  64  81 /  50  50  20   0
LEE  72  85  59  81 /  80  50  10   0
SFB  73  86  60  82 /  80  50  10   0
ORL  74  85  62  82 /  80  50  10   0
FPR  74  88  63  81 /  40  50  30   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.

&&

FORECASTS/AVIATION...KELLY
DECISION SUPPORT/IMPACT WX...WEITLICH
Hazardous weather outlook, Oct 14, 10:06 AM EDT, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MELBOURNE FL
1006 AM EDT TUE OCT 14 2014

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-150000-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1006 AM EDT TUE OCT 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
SHOWERS AND STORMS WILL INCREASE IN COVERAGE THIS AFTERNOON
ACROSS THE INTERIOR AND ALONG THE INLAND MOVING EAST COAST SEA
BREEZE. GREATEST COVERAGE OF STORMS WILL OCCUR OVER THE INTERIOR
LATE THIS AFTERNOON WITH ANY BOUNDARY COLLISIONS THAT OCCUR.
CONVECTION THAT RESULTS FROM THIS COLLISION WILL THEN PUSH
NORTHEAST BACK TOWARD THE COAST INTO THE EVENING HOURS. A FEW
STORMS COULD BECOME STRONG TO SEVERE NEAR AND NORTH OF INTERSTATE
4 WITH STRONG WIND GUSTS IN EXCESS OF 50 MPH...FREQUENT LIGHTNING
AND SMALL HAIL. TORRENTIAL RAINFALL AMOUNTS UP TO 2 TO 3 INCHES IN
A 60 TO 90 MINUTE PERIOD COULD PRODUCE LOCALIZED TEMPORARY URBAN
OR ROAD FLOODING AND PONDING OF WATER IN POORLY DRAINED LOW LYING
AREAS.

STORMS WILL MOVE TOWARD THE NORTHEAST AT 15 TO 20 MPH EARLY THIS
AFTERNOON...WITH STORM MOTION AS HIGH AS 25 TO 30 MPH TO THE NORTH
OF ORLANDO AND TITUSVILLE FROM LATE THIS AFTERNOON INTO THE EARLY
EVENING.

KEEP ABREAST OF WEATHER CONDITIONS TODAY...AND MOVE INDOORS TO
SAFETY IN ADVANCE OF THREATENING WEATHER.

.MARINE THUNDERSTORM GUST IMPACT...
STORMS WILL ALSO BE CAPABLE OF PRODUCING STRONG WIND GUSTS IN
EXCESS OF 35 KNOTS OVER INLAND LAKES...THE INTRACOASTAL AND NEAR
SHORE ATLANTIC WATERS. BOATERS SHOULD BE AWARE OF THE THREAT FOR
STRONG STORMS APPROACHING RAPIDLY FORM THE SOUTHWEST LATER TODAY.

.RIP CURRENT IMPACT...
WEATHER AND OCEAN CONDITIONS WILL ONCE AGAIN PRODUCE A MODERATE
THREAT FOR RIP CURRENTS AT AREA BEACHES TODAY. THE THREAT WILL BE
HIGHEST FROM LATE AFTERNOON THROUGH SUNSET...DUE TO TIDAL EFFECTS.
CHECK WITH YOUR LOCAL BEACH PATROL ABOUT OCEAN HAZARDS WHEN YOU
ARRIVE AT THE BEACH. ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD AND
NEVER SWIM ALONE.

.WIND AND SEA IMPACT...
SOUTHERLY WINDS AROUND 15 TO 20 KNOTS WILL OCCUR ACROSS THE
OFFSHORE WATERS OF VOLUSIA COUNTY THROUGH THIS AFTERNOON AND
TONIGHT. OPERATORS OF SMALL CRAFT SHOULD EXERCISE CAUTION IF
VENTURING INTO THESE WATERS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
BOATING CONDITIONS WILL BECOME HAZARDOUS ONCE AGAIN BY THURSDAY
AS LARGE SWELLS FROM DISTANT HURRICANE GONZALO START TO PROPAGATE
INTO THE LOCAL ATLANTIC WATERS. THIS WILL ALSO SIGNIFICANTLY
INCREASE THE THREAT FOR RIP CURRENTS AT AREA BEACHES.

THE SAINT JOHNS RIVER AT ASTOR AND NEAR GENEVA HAS DROPPED BELOW
ACTION STAGE. THERE IS THE CHANCE THAT THE COMBINATION OF LOCALLY
HEAVY RAINFALL...NORTHERLY WINDS AND TIDAL EFFECTS COULD CAUSE THE
RIVER TO TEMPORARILY RISE BACK UP TO ACTION STAGE AT ASTOR FROM
WEDNESDAY NIGHT INTO THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

CRISTALDI/WEITLICH

In the hours before

Special weather statement, Oct 14, 5:04 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
504 PM EDT TUE OCT 14 2014

FLZ044-144-142200-
NORTHERN LAKE COUNTY-SOUTHERN LAKE COUNTY-
504 PM EDT TUE OCT 14 2014

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
OVER LAKE COUNTY...

* UNTIL 600 PM EDT.

AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS UP TO 45 TO 50 MPH...6
MILES SOUTHWEST OF MASCOTTE...MOVING NORTHEAST AT 30 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE MASCOTTE...OKAHUMPKA...FRUITLAND PARK...LEESBURG...LADY
LAKE...AND LISBON.

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS... OR CAPSIZE SMALL BOATS ON AREA LAKES.
HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER
INDOORS UNTIL THE STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

LAT...LON 2896 8196 2897 8195 2896 8166 2889 8156
      2879 8163 2879 8165 2878 8166 2871 8166
      2836 8170 2835 8196
TIME...MOT...LOC 2101Z 205DEG 26KT 2855 8198

15
Local storm report, Oct 14, 6:19 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
619 PM EDT TUE OCT 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0611 PM     TSTM WND GST     ORLANDO EXECUTIVE AIRPO 28.55N 81.34W
10/14/2014  M40 MPH          ORANGE             FL   ASOS

            ORLANDO EXECUTIVE AIRPORT ASOS RECORDED A 35 KT/40 MPH
            WIND GUST FROM 250 DEGREES.

&&

JRC
Special weather statement, Oct 14, 6:22 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
622 PM EDT TUE OCT 14 2014

FLZ058-142315-
OKEECHOBEE-
622 PM EDT TUE OCT 14 2014

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
OVER OKEECHOBEE COUNTY...

* UNTIL 715 PM EDT.

AT 622 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS 9 MILES SOUTH OF
BASINGER...MOVING NORTHEAST AT 30 MPH.

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND... AND SNAP TREE LIMBS. HEAVY RAINFALL WILL TEMPORARILY
REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

LAT...LON 2720 8080 2715 8087 2723 8099 2729 8100
      2733 8105 2736 8104 2739 8112 2745 8115
      2749 8121 2753 8121 2760 8114 2764 8114
      2764 8078 2756 8078 2755 8068 2714 8069
TIME...MOT...LOC 2222Z 212DEG 25KT 2729 8099

15
Special weather statement, Oct 14, 6:30 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
630 PM EDT TUE OCT 14 2014

FLZ045-046-053-141-147-142330-
COASTAL VOLUSIA COUNTY-NORTHERN BREVARD
COUNTY-ORANGE-OSCEOLA-SEMINOLE-
630 PM EDT TUE OCT 14 2014

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
OVER NORTHWESTERN BREVARD COUNTY...SOUTHEASTERN ORANGE COUNTY...
NORTHEASTERN OSCEOLA COUNTY...SOUTHEASTERN SEMINOLE COUNTY...
SOUTHEASTERN VOLUSIA COUNTY...

* UNTIL 730 PM EDT.

AT 625 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS NEAR NARCOOSSEE AND
WEDGEFIELD...MOVING NORTHEAST AT 40 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
CHRISTMAS...MIMS...AND OAK HILL.

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 50 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS
TO BLOW AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE
SMALL BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

LAT...LON 2903 8089 2869 8065 2857 8072 2860 8074
      2860 8076 2862 8079 2861 8080 2856 8079
      2853 8075 2852 8075 2852 8077 2850 8077
      2809 8102 2823 8135 2905 8089
TIME...MOT...LOC 2228Z 207DEG 38KT 2821 8116

15

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 14, 3:52 PM EDTSpecial Marine WarningMLB53 min
Oct 14, 5:04 PM EDTSpecial Weather StatementMLBLake56 min
Oct 14, 5:27 PM EDTSpecial Marine WarningMLB93 min
Oct 14, 6:22 PM EDTSpecial Weather StatementMLBOkeechobee53 min
Oct 14, 6:30 PM EDTSpecial Weather StatementMLBSeminole60 min
Oct 14, 6:59 PM EDTSpecial Marine WarningMLB2 hr
Oct 14, 7:30 PM EDTSpecial Weather StatementMLBBrevard, Indian River, Saint Lucie60 min
Oct 14, 7:41 PM EDTSpecial Weather StatementMLBVolusia34 min

Nearby

Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.